Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 137, NWS Melbourne, FL

August 3, 2021

NWS Melbourne, FL issued this special marine warning at Aug 3, 2021, 4:30 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2021, 4:30 PM EDT (20:30 UTC)
Expired
Aug 3, 2021, 5:30 PM EDT
In force
60 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 3, 4:00 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 3, 4:00 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
400 PM EDT Tue Aug 3 2021

.DISCUSSION...
Evening-Tonight...Active afternoon for Osceola-Brevard southward
to Okeechobee and Martin counties as these areas had a few hours
of clearer skies while to their north, light rain stabilized the
area. Storms producing heavy rainfall, frequent lightning and
gusty winds are expected to continue across these areas through
late afternoon, remaining over the coastal counties through early
evening and either moving offshore of dissipating around late
evening. After sunset, short range models show light rain
lingering behind were storms were with possibly a few storms
moving in from the west. POPs for tonight were kept in the 35-50%
to account for these possibilities. Otherwise, low temps are
forecast to drop to the mid 70s.

Wednesday-Friday (Modified Previous Discussion)...Eastern CONUS
trough gets ejected/replaced by a slightly weaker short wave
trough which slides ESE into the MS/OH Valleys through the end of
the week. As the lead trough lifts out, the Atlantic mid level
ridge will rebuild westward into the Florida peninsula Thu-Fri.
With the trailing trough progged to be a little more amplified
than earlier runs, the surface ridge axis winds up being slightly
slower in lifting northward. Latest guidance shows it remaining
just north of Lake Okeechobee Wed-Thu, and near a MLB to Lake
Kissimmee line by Fri morning. This would keep local winds a
little more veered (S-SSW) along with deeper moisture remaining in
place over a good chunk of the CWA. ECSB should also be a little
later in developing with its inland push slowed/somewhat blunted.

Consequently, POPs are tweaked a little higher through the period:
80 north/70 south Wed, 60 areawide Thu, and 50 coast/60 inland Fri.
Max temps in the L90s through the period, except for U80s far north
Wed afternoon, owing to earlier onset/high coverage of showers and
storms there. Mins in the L-M70s. Max heat indices between 100-105F.

Saturday-Tuesday...Atlantic ridge will build northward across the
southern tier of the central-eastern CONUS, continuing to dominate
the local wx pattern this weekend into early next week. The Atlantic
ridge axis is progged to continue its slow northward trek, allowing
winds to gradually back from southerly this weekend to S-SE Mon-Tue.
Kept POPs in the mid-high scattered range though the period, with
slightly higher numbers over the interior. Temps look pretty close
to normal.

&&

.AVIATION...
A very messy TAF period, with numerous thunderstorms expected this
afternoon and showers from debris clouds throughout the night and
into tomorrow. Storms earlier today to the west have stabilized
the environment to the north, with KISM/KMCO/KSFB right on the
boundary, delaying the initiation of convection. Opted to keep
TEMPOs for those terminals, but dropped TEMPO for KLEE. Likely
multiple rounds of storms at the southern terminals. Tonight, all
terminals carry VCSH late 04Z-06Z, but cannot rule out additional
rounds of showers/storms, especially to the north. Tomorrow,
widespread showers and storms expected once again, with an early
start to showers and storms in the mid to late afternoon.

&&

.MARINE...
Evening-Tonight...As active weather continues to move offshore
this afternoon, mariners would need to keep an eye for storms
moving from the west through late in the evening. These storms
will increase winds and seas locally. After midnight, activity
should decrease but new development is expected to occur along the
gulf stream towards Wed morning hours. Otherwise, winds will
increase north of Sebastian Inlet to 15-20 kt with seas in the 2-4
ft range. Therefore, operators of small craft should exercise
caution.

Wednesday-Saturday (Modified Previous Discussion)...Axis of the
Atlantic surface ridge will remain positioned over the southern-
central legs through the end of the week. This will keep winds out
of the S to SW, backing onshore near the coast each afternoon.
The threat for strong offshore moving storms continues through the
period, especially for the Volusia and Brevard County waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  87  74  89 /  50  70  20  60
MCO  75  89  74  91 /  40  70  30  60
MLB  75  90  75  91 /  50  60  20  60
VRB  74  90  74  91 /  50  80  20  60
LEE  76  86  75  89 /  40  80  40  60
SFB  75  88  74  91 /  40  80  30  60
ORL  76  88  76  91 /  40  70  30  60
FPR  74  90  74  91 /  50  80  20  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Rodriguez/Haley
Hazardous weather outlook, Aug 3, 11:23 AM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1123 AM EDT Tue Aug 3 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1123 AM EDT Tue Aug 3 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and storms will develop into the
evening, moving east to northeast around 15 to 20 mph across east
central Florida and offshore.

Main storm threats will be frequent lightning strikes, strong
wind gusts up to 40 to 50 mph, and locally heavy rainfall.
However, can't rule out an isolated severe storm or two, producing
damaging winds around 60 mph. Also, a brief funnel cloud or weak
tornado could be possible with storms that interact with the east
coast sea breeze toward Brevard County and the Treasure Coast this
afternoon.

.FLOOD IMPACT...
Some slower moving and persistent storms will be capable of
producing locally heavy rainfall amounts up to 2 to 3 inches in a
short period of time. This could lead to standing water issues on
area roadways and across poor drainage areas.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous showers and storms will develop this afternoon
and continue into the evening. Some stronger storms will be
capable of producing wind gusts near or in excess of 34 knots
across inland lakes or as they push eastward and offshore.

.WATERSPOUT IMPACT...
A brief waterspout will be possible from storms that push offshore
of Brevard County and the Treasure Coast this afternoon.

.WIND AND SEA IMPACT...
South to southwest winds will increase to 15 to 20 knots this
afternoon and evening over the offshore waters and also nearshore,
south of Sebastian Inlet. Small craft should exercise caution if
venturing into this portion of the adjacent Atlantic waters.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous afternoon and evening lightning storms will
continue through late week. Some stronger storms will be possible
each day, with the main threats including frequent cloud to
ground lightning strikes, torrential downpours, and wind gusts up
to 40 to 50 mph. Localized poor drainage flooding is possible in
areas that receive heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Negron/Weitlich

In the hours before

Local storm report, Aug 3, 2:22 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
222 PM EDT TUE AUG 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     3 ENE GIFFORD           27.69N 80.37W
08/03/2021  M40 MPH          Indian River       FL   MESONET

            TEMPEST STATION AT S CAMELIA CT MEASURED A WIND GUST OF
            35KT/40MPH FROM THE SOUTH.

&&

REH
Local storm report, Aug 3, 2:37 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
237 PM EDT TUE AUG 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     6 WSW FORT PIERCE       27.42N 80.41W
08/03/2021  M50 MPH          St. Lucie          FL   MESONET

            TEMPEST STATION AT TALL PINE ST MEASURED A WIND GUST OF
            43KT/50MPH FROM THE EAST.

&&

REH
Special weather statement, Aug 3, 3:27 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
327 PM EDT Tue Aug 3 2021

FLZ053-032000-
Osceola FL-
327 PM EDT Tue Aug 3 2021

...Strong thunderstorms will impact portions of eastern Osceola
County through 400 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorm from
near Holopaw to Lake Kissimmee, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Kissimmee, Lake Marian, Holopaw, Kenansville and Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2804 8136 2807 8136 2807 8135 2819 8126
      2827 8086 2782 8087 2782 8088 2776 8088
      2774 8116 2784 8123 2786 8130 2792 8131
      2794 8135 2795 8134 2800 8139
TIME...MOT...LOC 1926Z 267DEG 28KT 2808 8117

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, Aug 3, 3:48 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
348 PM EDT Tue Aug 3 2021

FLZ047-053-147-032030-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
348 PM EDT Tue Aug 3 2021

...A strong thunderstorm will impact portions of southern Brevard and
northeastern Osceola Counties through 430 PM EDT...

At 347 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Holopaw, moving east at 35 mph. Numerous additional
thunderstorms will develop in eastern Osceola and southern Brevard
Counties as outflow boundaries collide in the next hour.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2783 8048 2785 8049 2782 8052 2782 8119
      2835 8103 2836 8058 2816 8057 2784 8042
TIME...MOT...LOC 1947Z 266DEG 29KT 2811 8093

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, Aug 3, 4:27 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
427 PM EDT Tue Aug 3 2021

FLZ047-032100-
Southern Brevard County FL-
427 PM EDT Tue Aug 3 2021

...A strong thunderstorm will impact southern Brevard County through
500 PM EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
over Melbourne and Palm Bay, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Melbourne, Sebastian, Satellite Beach and Malabar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2782 8047 2785 8049 2782 8051 2782 8087
      2814 8085 2827 8057 2816 8057 2783 8042
TIME...MOT...LOC 2026Z 252DEG 19KT 2808 8066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:26 PM EDTSpecial Marine WarningMLB2 hr
Aug 3, 2:42 PM EDTAreal Flood AdvisoryMLBSaint Lucie2 hr
Aug 3, 3:22 PM EDTAreal Flood WarningMLBSaint Lucie113 min
Aug 3, 3:27 PM EDTSpecial Weather StatementMLBOsceola33 min
Aug 3, 3:42 PM EDTSpecial Marine WarningMLB2 hr
Aug 3, 3:48 PM EDTSpecial Weather StatementMLBBrevard42 min
Aug 3, 4:27 PM EDTSpecial Weather StatementMLBBrevard33 min
Aug 3, 4:44 PM EDTAreal Flood AdvisoryMLBBrevard2 hr
Aug 3, 4:55 PM EDTAreal Flood WarningMLBBrevard95 min
Aug 3, 7:23 PM EDTSpecial Marine WarningMLB52 min
Aug 3, 7:31 PM EDTSpecial Marine WarningMLB59 min
Aug 3, 7:38 PM EDTSpecial Weather StatementMLBSeminole22 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.